I feel like my psychiatrist just throws more and more medication on my problems?
I feel really depressed and like I am not myself and I feel so extremely irritable and 5 weeks in with antidepressant it has done nothing but make it really bad, I experience sudden severe bouts of panic attacks & suicidal thoughts at the same time. Ever since I went on the antidepressants I have just felt like I have slept less and less & yet I don’t feel tired and I feel this uncontrollable hunger but also the need to move A LOT and I can’t stop. After my psychiatrist found out he just threw on some relaxing pills (sedix with passiflora or something), head ache pills & melatonin. They say they are suspicious of whether I am bipolar or have unipolar depression but I know damn well just throwing more and more meds in ain’t going to cure it unless it is the right meds.
- 2 years ago
It's common practice to prescribe more meds to counteract side effects of certain drugs. Also, anti-depressants commonly don't have any effect until 4 weeks - sometimes this can be 12 weeks. But it shouldn't make you worse - if so, it could be a sign you're on the wrong treatment.
I know it's hard, waiting around, while you're watching the world move about - it can feel like by the time you start getting better everyone will be too far ahead for you to catch up. Have you asked how long they should take to work? If not, ask, and gauge their reaction.
It shouldn't feel like your only treatment is handfuls of pills. Have you made it clear how you feel about all the medication to you psychiatrist? They might be able to offer other forms of treatment. At the end of the day, you should be the one in control (unless you are unsafe/not thinking rationally/struggling with perception of reality - like in schizophrenia). If you are uncomfortable with your treatment, they should change it. Maybe you need to be put on a different antidepressant - if they refuse, ask why.
I don't know what country you live, or your situation, but if the treatment provided by this psychiatrist isn't working, then you need to change - you are an individual, and what works for someone else might not work for you.
Stay hopeful, because there is hope. It's frustrating, and I can recognize that in your tone. It can also be difficult, but you will find something that works for you.
Wishing you the best x
- 2 years ago
Try to do some volunteering. Also try to read into religion more. You will definitely be drawn out of ur depression.